Thunderstorm Wind, Hardin
- When
- May 2, 8:00 AM EST
- Where
- Hardin County, Radcliff
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.833, -85.950
12 hail, 5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 2, 2:00 AM EST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 AM EDT THU MAY 2 2002 AT 07Z THE COLD FRONT HAD MOVED TO AN IND TO EVV TO PAH LINE WITH THE WARM FRONT WELL NORTH OF THE FORECAST AREA AT THIS TIME. THERE IS A DEFINITIVE LACK OF THUNDERSTORMS AT LEAST ACROSS OUR AREA THIS MORNING DESPITE CONTINUED FAVORED SHEAR PROFILE. THE FEW STORMS THAT HAVE DEVELOPED HAVE BEEN CONCENTRATED ACROSS THE NORTHERN HALF OF THE FORECAST AREA WHERE THERE APPEARS TO BE LESS OF A CAP AND WHERE THE MOISTURE CONVERGENCE APPEARS TO BE MAXIMIZED. THE ONGOING SEVERE WEATHER WATCH CONTINUES UNTIL 400 AM AND AM NOT OVERLY CONFIDENT THAT ADDITIONAL WEATHER WATCHES WILL BE ISSUED. ALONG AND AHEAD OF THE COLD FRONT...SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE BUT IT IS BECOMING MORE LIKELY THAT THE WIDESPREAD SEVERE WEATHER THREAT IS DIMINISHING. THE COLD FRONT CONTINUES TO SLOWLY MOVE INTO SOUTH CENTRAL AND EAST CENTRAL KENTUCKY THROUGH THE MORNING AND SETTLES ALONG THE KENTUCKY AND TENNESSEE BORDER LATER THIS AFTERNOON. A BATCH OF MOISTURE ACROSS THE MID MISSISSIPPI RIVER VALLEY WILL RIDE UP BEHIND THE FRONT AND THUS THE CHANCES FOR RAIN WILL CONTINUE THROUGH THE AFTERNOON. WILL BACK OFF THE CATEGORICAL POPS WITH SHOWERS AND THUNDERSTORMS LIKELY. TEMPERATURES WILL BE A CHALLENGE TODAY WITH WINDS SWITCHING TO THE NORTHWEST ALLOWING COOLER AIR TO FILTER INTO THE REGION. WILL LIKELY SEE MORNING HIGHS ACROSS THE NORTH WITH NEARLY STEADY TEMPERATURES ACROSS THE SOUTH AND EAST. AS THE LOW CONTINUES TO MAKE PROGRESS SOUTH AND EAST THIS EVENING... WILL HOLD ON TO A LINGERING CHANCE OF SHOWERS ACROSS THE SOUTH... MAINLY EAST OF BOWLING GREEN AND SOUTH OF LEXINGTON. AS THE HIGH PRESSURE RIDGE BUILDS IN FROM THE NORTH OVERNIGHT...THE CLOUDS SHOULD GRADUALLY CLEAR FROM SOUTH TO NORTH. FRIDAY SHOULD BE A PLEASANT MOSTLY SUNNY DAY HOWEVER CLOUDS IN THE WARM AIR ADVECTION ZONE SHOULD BEGIN TO MOVE BACK INTO SOUTH CENTRAL KENTUCKY LATE IN THE DAY. WILL MAINTAIN THE CHANCE OF RAIN ACROSS THE SOUTH FRIDAY NIGHT BUT FEEL THE SURFACE RIDGE WILL HOLD THE SHOWERS ACROSS THE SOUTH HALF OF THE FORECAST AREA SATURDAY AS WELL. THE EXTENDED FORECAST SEEMS ON TRACK WITH SHOWERS AND THUNDERSTORMS MOVING BACK INTO THE REGION SUNDAY NIGHT AND MONDAY. .SDF...NONE. VLD
INZ076>078-083-084-020730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 325 AM EDT THU MAY 2 2002 TORNADO WATCH 200 THAT WAS IN EFFECT FOR WASHINGTON...ORANGE... DUBOIS AND CRAWFORD COUNTIES IN SOUTH CENTRAL INDIANA HAS BEEN CANCELLED. VLD
The Louisville radar (KLVX), 16 km away, was scanning. The volume nearest the first event began at 13:02 UTC.
12 hail, 5 thunderstorm wind. Local standard time, as filed.
Trees were downed.
Trees were downed. There was minor wind damage to mobile homes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5299910, 5299911, 5299912, 5299913, 5299914, 5299915, 5299916, 5299917, 5299918, 5299919, 5299920, 5299921, 5299922, 5299923, 5299924, 5299925, 5299926.